Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 280, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 11, 2003, 4:20 AM CDT for Dunklin County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 4:20 AM CDT (09:20 UTC)
- Expired
- Jun 11, 2003, 5:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Dunklin County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2822 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
221 WUUS54 KMEG 110920 SVRMEM MOC069-111000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 420 AM CDT WED JUN 11 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUNKLIN COUNTY IN SOUTHEAST MISSOURI * UNTIL 500 AM CDT. * AT 417 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ARBYRD...MOVING NORTHEAST AT 40 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 500 AM CDT INCLUDE... HORNERSVILLE... SENATH... KENNETT... HOLCOMB... .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3596 9038 3589 9018 3633 8989 3640 9006 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:45 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 11, 2:45 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 245 AM CDT WED JUN 11 2003 RADAR SHOWING THUNDERSTORMS CONTINUING TO DEVELOP ACROSS WESTERN ARKANSAS AHEAD OF A STRONG SHORTWAVE. SHORTWAVE IS FORECASTED TO MOVE INTO CWA TODAY. EXPECT THUNDERSTORMS TO BE WIDESPREAD...SO HAVE BUMPED UP POPS TO CATEGORICAL EVERYWHERE BUT THE EXTREME SOUTHEASTERN PART OF CWA...HAVE GONE LIKELY THERE. SHORTWAVE WILL STILL BE LOCATED IN EASTERN PART OF CWA TONIGHT...HAVE BUMPED POPS TO LIKELY THERE. ANOTHER SHORTWAVE WILL APPROACH THE AREA ON THURSDAY...KEEPING A 50 POP GOING FOR THE ENTIRE AREA. FOR THE REST OF THE FORECAST PERIOD...SEVERAL SHORTWAVES WILL CONTINUE TO SWING THROUGH THE MIDSOUTH THROUGH THE WEEKEND. A CUT OFF LOW IS STILL PROGGED TO DEVELOP TOWARD THE END OF THE WEEKEND AND WILL MEANDER AROUND THE MIDSOUTH FOR THE REST OF THE PERIOD. THE SFC FRONT WILL STAY STALLED OUT NORTH OF THE AREA UNTIL TOWARD THE END OF THE FORECAST PERIOD WHEN IT SLOWLY DRIFTS SOUTHWARD INTO THE CWA. WITH THE COMBINATION OF ALL OF THESE FEATURES...A CHANCE POP WILL BE WARRANTED FOR THE REMAINDER OF THE PERIOD. PRELIMINARY NUMBERS MEM 86/75 86/74 86 95544 MKL 85/73 85/72 85 86544 JBR 86/71 86/71 86 94544 TUP 87/73 86/72 86 76544 .MEG...NONE. KRS
Hazardous weather outlook, Jun 11, 3:51 AM CDT, 29 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-121000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 351 AM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE MIDSOUTH TODAY AND TONIGHT...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA. THERE IS A SLIGHT RISK FOR SEVERE WEATHER FOR THE ENTIRE MIDSOUTH. THE GREATEST THREAT FROM THE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE BEST TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN... ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA ALONG WITH A STALLED FRONTAL BOUNDARY JUST NORTH OF THE MIDSOUTH WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE WEATHER FOR THURSDAY FOR THE ENTIRE MIDSOUTH. THE FRONTAL BOUNDARY WILL CONTINUE TO BE STALLED OUT JUST NORTH OF THE MIDSOUTH FROM FRIDAY INTO TUESDAY. THIS FRONT WILL BE THE FOCUS FOR DAILY SCATTERED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME THIS WEEK. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. KRS
In the hours before
Special weather statement, Jun 11, 4:12 AM CDT, 8 minutes before
ARZ028-MOZ113-110930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 412 AM CDT WED JUN 11 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN AND MISSISSIPPI COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER LEACHVILLE AT 412 AM CDT... MOVING NORTHEAST AT 40 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DUNKLIN AND MISSISSIPPI COUNTIES...INCLUDING THE CITIES OF KENNETT...LEACHVILLE...MANILA AND SENATH...SHOULD MONITOR THIS STORM CLOSELY.
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.